First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The symptoms that you describe (visual changes, Jamais-Vu and transient epileptic amnesia) can be seen in temporal lobe seizures or could be unrelated. You have mentioned a normal MRI and EEG years ago, but these do not rule out seizures. To get a better idea of the nature of the spells, would require catching one of these episodes while having the EEG. If this is not possible then getting a 2 hour sleep deprived EEG can also be helpful. Low sodium with trileptal is a common side effect. Joint/muscle pain with tegretol is a rare side effect and I would recommend a workup to identify other possible causes other that the tegretol. If you stop the tegretol you should follow a drug level of lamictal to make sure you are therapeutic (have enough in your blood). If concern for seizures arise after the tegretol is removed then your doctors may consider depakote, which works for seizures and bipolar disorder (however depakote has many side effects as well including increasing the drug levels of lamictal, so this should be done cautiously with professional help).
I hope this has been helpful.
The basic problem is to make sure you don't injure yourself or others by a lack of situational awareness during these periods. You have a host of symptoms that should have been reported to the FDA. They have a form on their website. Get a bound book and keep a dily log of your episodes, keeping precise notes on what you are on. You need to find a physician who is really interested in you.
I was on Tegretol over 20 years ago to control petit mal seizures and now I'm on Lamictal and Topomax and they are controlling the problem very well. The key thing is to be very careful withdrawing from these meds. Depending how long you have been on a medication, my experience are that it can take up to six months to get the withdrawl symptoms out of the system. By the way, although I don't have Bipolar diorder, you might want to consider Topomax with the Lamictal. Both drugs are approved for bipolar and seizure disorder.
Actually Topomax is what my doctor has suggested I try next. I'm supposed to wait another week until I start it though. I passed out while shopping a couple of weeks ago and one of the bystanders told the paramedics that I had a seizure after I passed out and they wrote in their report that I had a mild seizure. All of my doctors have said that it wasn't a seizure but rather just some twitching which is common when you pass out. Because it was documented as a seizure my doctor thinks that we should document that I don
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.